home / Education Center / Fall Prevention / Medications and Fall Risk


Savvy Senior IHC RSS feed

Medications and Fall Risk

Some medicines can actually increase your risk for falling. The reason is that many of them have side effects such as drowsiness, fainting, or extreme weakness.

If you are taking any of the drugs that may have these side effects - DO NOT STOP TAKING THEM UNTIL YOU TALK TO YOUR DOCTOR. With all medicines, the risk must be weighed against the good it will do. This is a decision that you and your doctor should make.

Always ask your doctor:

  • What does the medicine do?
  • When should I take it?
  • How should I take it (with meals, not with dairy products, etc.)?
  • What are the possible side effects (how your body might react to the medicine)?
  • Will the medicine react to any other medicines, foods, drink or herbal supplements I take?
  • Should I avoid doing anything while I am taking it (e.g. driving)?
  • How will I know if the medicine is working?

Know about the medicine(s) you take:

  • Name of the medication(s)
  • Reason for taking it
  • How much to take and how often to take it
  • Possible side effects and what to do if you have them
  • How long to continue to take it
  • Any special instructions (example: take only at bedtime)
  • When to call the doctor

Find a Location Near You


Enrolling in Medicare?

Get CLEAR, CORRECT & CREDIBLE answers to your Medicare questions here.

» get started & learn more

Each Interim HealthCare location is an independently owned and operated franchise business

© Copyright 2012 Interim HealthCare Inc. | Site Map | Interim MarketPlace | Communications Portal | Oracle Reports | Nurse Testing | interLink | Legal Disclaimer | Privacy Policy |

Designed By BlueKey